Aa
A
A
Close
Avatar universal
Another awful symptom.... :(
Last month I had no period. Now this month I'm on day 15 of a heavy period and still showing no signs of slowing down. I haven't been feeling right after my thyroid has been removed and on thyroid meds. Is this normal? I have been taking thyroid meds. going on 16 weeks now. What symptoms should I be concerned about? Is this the right med. for me? Will I ever be normal again? Should I be concerned???
My symptoms-
-fast heartbeat,shakes,shortness of breath,high blood pressure
-waking up at night or just not sleeping at all.
-no period last month, now this month 15 days flowing and showing no signs of stopping.
-moody
-flushing
-anxiety
Will these symptoms go away? How long until my body adjusts to thyroid meds.?
Please help me! I really haven't been feeling myself.
Cancel
7 Answers
Page 1 of 1
1711789 tn?1361311607
Hi there!

I would not say this is normal but this is an expected complication of thyroidectomy and abnormal hormonal levels. This should normalize as the hormonal levels normalize in blood. If the bleeding is heavy or continues more than 15 days or is associated with symptoms such as dizziness etc, I would suggest seeing a gynaecologist or visiting the ER for appropriate management. I would also suggest running regular tests to check for the thyroid panel hormones.
Hope this helps.

Take care!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Are you getting your tsh,  t3 and t4 checked every 6 weeks?  Are you taking synthroid, Levo, armour, or a generic? What is the dose?  Are you taking Cytomel?  Have you changed your meds or dosage at all since you started them?  If generic, are you certain you are getting it from the same manufacturer each month?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Had only my tsh checked. I'm taking Levothroid 125 mcg ever since two days after my surgery on 3-16-12. My dose has never been changed. I get my pills from Kaiser.
My next appointment with my doctor is in two weeks.
Did you have your thyroid removed? Cancer? I feel alone in all this. So scary.
Thank you for the reply.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
And my tsh level was 1.50 on 05-04-12 and 1.35 on 06-27-12.
I have not had any RAI treatment. My doctor recommends doing RAI.
I never know if other symptoms I have are from allergies or from a recurrence.
How does one know?  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1139187 tn?1355710247
You need to have the free t3  and freet4 checked at karynecpa suggested.   You could also be on too much hormone according to the tsh level.  Its hard to tell without knowing all three labs.  If your doctor is unwilling to do this, fire him and find another one.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1139187 tn?1355710247
You need to have the free t3  and freet4 checked at karynecpa suggested.   You could also be on too much hormone according to the tsh level.  Its hard to tell without knowing all three labs.  If your doctor is unwilling to do this, fire him and find another one.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi there, just to let you know that I have more or less the same symptoms. Never ending periods that last from 12 - 14 days and numerous other problems that others with same cancer (papillary) weren't having. I was told that some of us react worse than others. Even with a change in medicine and 4 months after surgery I am not myself that I was before. Hope you got better anyhow :-)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Cancer Community Resources